Jump to content

I have HPPD. And I think it’s being mismanaged.


Natalie87
 Share

Recommended Posts

Hi, I’m Natalie and this is my first post. I took mdma for the first time in May. Seriously. I took it once, and here I am.

June I couldn’t function. The derealization was constant. I was put on Zoloft. Things got worse. 

Then Paxil in August. Only some improvement.

I can tell that I’m getting better, but now I’m on Trintellix, and once again, symptoms are getting worse.

 

I feel like the only time I feel normal is when I’m between SSRIs, but my doctor keeps telling me that’s in my head or whatever. But there seems to be a pattern here.

The derealization has improved significantly since June. But these SSRIs seem to make me more anxious and depressed. The only thing keeping me functioning is the klonopin. I don’t want to go against my doctor’s advice but I feel like I should stop the Trintellix. 

I feel like the SSRIs are slowing my progress?

Any advice is greatly greatly appreciated. 

Link to comment
Share on other sites

I relate to your post so much. I took MDMA one time in June my first time ever, had severe DP/DR for a couple of weeks after smoking weed a week after my roll. Have had some minor hppd I believe show up but one thing I’ve been doing is not taking anything. I’ve read so many horror stories about how SSRIs gave people full blown hppd or make symptoms worse. I’ve taken Xanax a few times which got rid of my DR/DP. What are your symptoms?

Link to comment
Share on other sites

  • 3 weeks later...
On 10/17/2018 at 11:37 AM, Natalie87 said:

Hi, I’m Natalie and this is my first post. I took mdma for the first time in May. Seriously. I took it once, and here I am.

June I couldn’t function. The derealization was constant. I was put on Zoloft. Things got worse. 

Then Paxil in August. Only some improvement.

I can tell that I’m getting better, but now I’m on Trintellix, and once again, symptoms are getting worse.

 

I feel like the only time I feel normal is when I’m between SSRIs, but my doctor keeps telling me that’s in my head or whatever. But there seems to be a pattern here.

The derealization has improved significantly since June. But these SSRIs seem to make me more anxious and depressed. The only thing keeping me functioning is the klonopin. I don’t want to go against my doctor’s advice but I feel like I should stop the Trintellix. 

I feel like the SSRIs are slowing my progress?

Any advice is greatly greatly appreciated. 

From everywhere I've read, SSRI's usually make hppd worse )): Klonopin seems to help some. People with hppd usually try to avoid SSRI's as a treatment for HPPD/depression/anxiety. 

As much as the general public would have you believe, doctors don't know everything. YOU are your best advocate, period! If your doctor is ignoring your symptoms/thoughts/feelings, especially concerning a medication, that's a red flag for sure. Doctors should always have your care in mind, and unfortunately some do not listen. Not saying that is the case, but even before I had hppd I had a doctor like this. My best advice is do your own research, and advocate for yourself. If your doctor doesn't listen to you about what's not working for you, perhaps it's time to look for another one if you're able. 

Unfortunatlely, doctors don't usually know much about HPPD. There is no exact pathway for a cure medication wise. Ultimately, do your own research and just know it will take time to find what works for you.

Try not beat yourself up about how your HPPD came on. Try to focus more on reducing anxiety and focusing on recovery ((: It'll be much better to look forward rather than to be upset about the past, especially something that cannot be changed. Good luck!

  • Like 1
Link to comment
Share on other sites

  • 4 months later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.